Impact of TD
Not an actual patient
Tardive dyskinesia (TD) is a clinically distinct, drug-induced movement disorder1,2
TD is associated with prolonged exposure to dopamine receptor blocking agents (DRBAs), including first- and second-generation antipsychotics1
TD may affect more than one area of the body—not just the face1-3
Select a body area to see examples.
How is TD different from other drug-induced movement disorders?
Dr. Laxman Bahroo, from Georgetown University’s Neurology Department, shows the clinical distinctions between TD and other drug-induced movement disorders.
Excessive blinking, squinting
Previous: Lower Limbs
Tardive dyskinesia may be disruptive2,4
TD is a potentially irreversible drug-induced movement disorder that is often persistent1,5
Medications associated with TD include6–8
First-generation (typical) antipsychotics
Second-generation (atypical) antipsychotics
Medications for gastrointestinal motility or nausea/vomiting
There is insufficient evidence demonstrating the benefit of stopping or switching antipsychotic agents for treating TD in some patients.9
TD may negatively impact patients11
TD may result in2,4
Exacerbation of stigma associated with existing mental illness